Alert archive / Georgia / River Flood Warnings in 2017

River Flood Warning 24, NWS Tallahassee, FL

January 24, 2017Lee County, Georgia

NWS Tallahassee, FL issued this river flood warning at Jan 24, 2017, 10:03 AM EST for Lee County, Georgia. It took effect at Jan 24, 2017, 1:41 PM EST. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Jan 24, 2017, 10:03 AM EST (15:03 UTC)
In effect from
Jan 24, 2017, 1:41 PM EST
Expired
Jan 26, 2017, 5:21 AM EST
In force
40 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Lee County, GA

The radar

The Ft Rucker radar (KEOX), 119 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kinchafoonee Creek at 11 E of Dawson at Pinewood Rd in Lee County (DSNG1). The gauge peaked at 14.69 ft at Jan 24, 2017, 8:00 PM EST.

actionminormoderate1012141601/2401/2501/2601/27
Action stage
10 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
20.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02350900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

363 
WGUS42 KTAE 241503
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1003 AM EST TUE JAN 24 2017

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Georgia... 

  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County
  affecting Lee COUNTY



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-250600-
/O.NEW.KTAE.FL.W.0024.170125T0000Z-170125T0600Z/
/DSNG1.1.ER.170125T0000Z.170125T0000Z.170125T0000Z.NO/
1003 AM EST TUE JAN 24 2017

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* From this evening, or until the warning is cancelled.
* At  9:45 AM Tuesday the stage was 12.8 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: The river is expected to rise to near flood stage this 
  evening.
* Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may 
  also affect areas downstream near Leesburg.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$
4 follow-up statements
077 
WGUS82 KTAE 241842
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
142 PM EST TUE JAN 24 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County 
  affecting Lee COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-251842-
/O.EXT.KTAE.FL.W.0024.170124T1841Z-170126T1800Z/
/DSNG1.1.ER.170124T1525Z.170125T0000Z.170126T1200Z.NO/
142 PM EST TUE JAN 24 2017

...Flood Warning extended until Thursday afternoon...
The Flood Warning continues for the Kinchafoonee Creek near
11 E Of Dawson At Pinewood Rd In Lee County.
* From this afternoon, or until the warning is cancelled.
* At 12:45 PM Tuesday the stage was 13.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: The river will continue rising rapidly to near 14.8
  feet by this evening. The river will fall below flood stage
  Thursday morning.
* Impact: At 16.0 feet: Private dwelling on the right bank near the 
  bridge will begin to flood. Several homes along the Lower 
  Kinchafoonee Road area will experience significant flooding.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$
766 
WGUS82 KTAE 250224
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
924 PM EST TUE JAN 24 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County 
  affecting Lee COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-260224-
/O.EXT.KTAE.FL.W.0024.000000T0000Z-170127T0800Z/
/DSNG1.1.ER.170124T1525Z.170125T1200Z.170127T0200Z.NO/
924 PM EST TUE JAN 24 2017

...Flood Warning extended until late Thursday night...

The Flood Warning continues for the Kinchafoonee Creek near 11 E Of
Dawson At Pinewood Rd In Lee County.
* Until late Thursday night.
* At  8:45 PM Tuesday the stage was 14.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: The river will continue rising to near 15.0 feet by 
  Wednesday morning. The river will fall below flood stage Thursday 
  before midnight.
* Impact: At 16.0 feet: Private dwelling on the right bank near the 
  bridge will begin to flood. Several homes along the Lower 
  Kinchafoonee Road area will experience significant flooding.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$
243 
WGUS82 KTAE 251345
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 AM EST WED JAN 25 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County 
  affecting Lee COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-261345-
/O.EXT.KTAE.FL.W.0024.000000T0000Z-170126T1630Z/
/DSNG1.1.ER.170124T1525Z.170125T0200Z.170126T1030Z.NO/
845 AM EST WED JAN 25 2017

The Flood Warning continues for
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* Until Thursday morning.
* At  7:45 AM Wednesday the stage was 14.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  early tomorrow.
* Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may 
  also affect areas downstream near Leesburg.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$
411 
WGUS82 KTAE 260130
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
830 PM EST WED JAN 25 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County 
  affecting Lee COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-261021-
/O.EXT.KTAE.FL.W.0024.000000T0000Z-170126T1021Z/
/DSNG1.1.ER.170124T1525Z.170125T0200Z.170126T0421Z.NO/
830 PM EST WED JAN 25 2017

The Flood Warning continues for
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* Until late tonight.
* At  7:45 PM Wednesday the stage was 13.2 feet.
* Minor flooding is occurring and Nonflood flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  tonight.
* Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may 
  also affect areas downstream near Leesburg.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:09 AM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Jan 24, 6:09 AM EST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
609 AM EST Tue Jan 24 2017

.AVIATION [Through 12Z Wednesday]...

Patchy fog has not developed at VLD at this hour, thus removed fog
from the forecast. Expect VFR conditions to prevail through the
period with mostly clear skies and light northwesterly winds.

&&

.PREV DISCUSSION [207 AM EST]...

.NEAR TERM [Through Today]...

Low amplitude deep-layer shortwave ridging continues to build into
the region at this hour, and will prevail through the period. This
will yield mostly clear and calm conditions region wide, and will
mark the beginning of a slight moderating trend in temperatures.
Expect afternoon highs in the mid to upper 60s once again this
afternoon with light west-northwesterly winds.

Light patchy fog is possible across portions of the region this
morning. Visibility restrictions will be limited, due to light winds
continuing across the area overnight. Any fog that develops will
quickly burn off after sunrise.

.SHORT TERM [Tonight Through Thursday]...

High pressure will continue sliding east Wednesday ahead of the
next weather system. Return flow from the Gulf of Mexico will help
moderate highs for Wednesday with readings back up into the 70s.
Next cold front is set to swing through Wednesday night and
Thursday. Core of the dynamics will be well north of the area but
enough moisture and frontal lift for showers along and just behind
the front. Cloudy skies and weak cold air advection Thursday will
keep highs in the 60s.

.LONG TERM [Thursday Night Through Tuesday]...

Behind the front, high pressure from the northern Rockies will
build in with cooler temperatures beginning Thursday night and
Friday. Highs Friday will be in the 50s. Zonal flow aloft with no
real temperature advection will be in place for this upcoming
weekend with 50s for highs and 30s for lows. Increasing troughing
across the eastern half of the CONUS towards Monday will send a
reinforcing cold front through the region. Appears dry at the
moment with cooler temperatures continuing.

.MARINE...

Favorable marine conditions today and tomorrow with high pressure
building in. The next cold front will move through the coastal
waters Wednesday night and Thursday with cautionary or low end
advisory winds possible through Thursday night. Winds will be
moderate Friday through Saturday with the front stalled in the
southern Gulf of Mexico.

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days as fuel moisture remains high and RH's well above
critical thresholds. Transport and 20 foot winds will be much
lighter today and will remain out of the northwest through tonight.

.HYDROLOGY...

The Choctawhatchee river at Newton is falling through minor flood
stage, is cresting in minor flood at Geneva, is rising through
minor flood at Caryville, and is forecast to reach major flood
stage at Bruce later this week.

Minor flood is occurring or expected to occur along the
Ochlockonee, Flint, Apalachicola river at Blountstown, and
Withlacoochee river above Valdosta.

Anticipated rainfall amounts for the next system are on the order
of a quarter inch or less so no aggravation of local river systems
is expected.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   67  44  75  57  66 /   0   0   0  60  20
Panama City   64  56  73  58  63 /   0   0   0  70  10
Dothan        64  46  74  51  60 /   0   0  10  60   0
Albany        64  43  74  55  62 /   0   0   0  70  10
Valdosta      65  43  74  59  65 /   0   0   0  50  40
Cross City    68  44  74  61  71 /   0   0   0  20  60
Apalachicola  66  54  73  61  66 /   0   0   0  60  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 7 AM EST this morning for Apalachee
     Bay or Coastal Waters From Keaton Beach to Ochlockonee
     River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
     to Apalachicola Fl out to 20 Nm-Coastal waters from
     Suwannee River to Keaton Beach out 20 NM-Coastal waters
     from Apalachicola to Destin FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...Pullin
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Pullin
MARINE...Scholl
FIRE WEATHER...Pullin
HYDROLOGY...Scholl

Nearby

River Flood Warnings in Georgia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.